Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 25, NWS Jackson, MS

February 19, 2002Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 8:47 PM CST for Issaquena County, Warren County, Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2002, 8:47 PM CST (02:47 UTC)
Expired
Feb 19, 2002, 9:15 PM CST
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Issaquena County, MS, Warren County, MS

What was reported inside it

TimeReportWhereRemark
Feb 19, 9:00 PM CSTThunderstorm Wind 52 EMayersville, MSOwner of a business in town estimated winds around 60 mph. Several large yard items were blown down the street. Several large tree limbs had also been snapped off by the wind.
Feb 19, 9:00 PM CSTThunderstorm WindVicksburg, MSA squall line moved through the area breaking off tree limbs 3 inches in diameter and knocking down power lines along a 6 mile swath east of the city of Vicksburg.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 6:45 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 200247
SVRJAN
MSC055-149-200315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CST TUE FEB 19 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 915 PM CST

* AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES SOUTH OF ROLLING 
  FORK TO 12 MILES SOUTH OF VICKSBURG.  THE LINE OF STORMS WAS MOVING 
  EAST AT 15 TO 20 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST 
  NEAR 50 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR VICKSBURG AT 845 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:00 PM CST, 47 minutes earlier.

Area forecast discussion, Feb 19, 8:00 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST TUE FEB 19 2002

UPDATED FORECAST TO ADD MENTION OF TORNADO WATCH TO WEST AND SW
ZONES UNTIL MIDNIGHT.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Feb 19, 3:05 PM CST, 5 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST TUE FEB 19 2002

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE INCREASE THIS AFTERNOON AND
EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. THUNDERSTORMS WILL BEGIN SPREADING EAST OF THE
MISSISSIPPI RIVER BY 7 PM AND WILL CONTINUE EAST ACROSS THE STATE
AHEAD OF A COLD FRONT DURING THE REMAINDER OF THE OVERNIGHT
HOURS.

THE GREATEST RISK OF SEVERE STORMS WILL MAINLY BE WEST OF A
GRENADA TO VICKSBURG TO NATCHEZ LINE. THE MAIN THREAT OF SEVERE
WEATHER WILL BE DAMAGING WIND GUSTS IN EXCESS OF 70
MPH...HOWEVER ISOLATED TORNADOES ARE POSSIBLE WEST OF THE
MISSISSIPPI RIVER THIS EVENING AND INTO THE EARLY MORNING HOURS.
FOR AREAS EAST OF THE GRENADA TO VICKSBURG TO NATCHEZ LINE...ONLY
ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING
DAMAGING WIND GUSTS.

A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE
EXPECTED TO STRENGTHEN AND MOVE EAST ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT.
MOISTURE...LIFT ALONG THE FRONT...AND AN UPPER LEVEL DISTURBANCE
WILL ALL COMBINE TO PROVIDE THE POSSIBILITY OF SEVERE WEATHER
TONIGHT.

PERSONS SHOULD PAY CLOSE ATTENTION TO WEATHER DEVELOPMENTS THIS
AFTERNOON AND TONIGHT BY LISTENING TO LATER STATEMENTS ON NOAA
WEATHER RADIO OR A LOCAL MEDIA OUTLET.

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS AND STORM SPOTTERS MIGHT BE NEEDED LATER THIS EVENING
OR DURING THE OVERNIGHT HOURS.

...NON PRECIPITATION...
BREEZY SOUTHEAST WINDS OF 15 TO 25 MPH WITH AN OCCASIONAL GUSTS
TO 30 MPH WILL CONTINUE  OVER PORTIONS OF NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI DURING THE
OVERNIGHT HOURS. WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION
LATER THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.

BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION
THIS AFTERNOON AND EVENING. DRIVERS OF HIGH PROFILE VEHICLES ON
EAST-WEST ROADWAYS SUCH AS I-20...HIGHWAY 82... HIGHWAY 84 AND
THE NATCHEZ TRACE PARKWAY WILL NEED TO BE ESPECIALLY CAUTIOUS DUE
TO CROSS WINDS.

A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS WILL MOVE
INTO MISSOURI TONIGHT RESULTING IN...GUSTY SOUTH WINDS TONIGHT
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE ASSOCIATED COLD
FRONT WILL APPROACH THE MISSISSIPPI RIVER BY LATE TONIGHT
BRINGING A SHIFT TO WEST WINDS OF ABOUT 15 MPH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:08 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey22 min
Feb 19, 9:12 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo33 min
Feb 19, 9:44 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.